Alert archive / North Carolina / Flash Flood Warnings in 2022

Flash Flood Warning 8, NWS Raleigh, NC

May 27, 20227 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at May 27, 2022, 7:02 AM EDT for 7 counties in North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2022, 7:02 AM EDT (11:02 UTC)
Expired
May 27, 2022, 9:35 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Anson County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 156 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2022-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2022-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

667 
WGUS52 KRAH 271102
FFWRAH
NCC007-057-067-081-123-151-167-271400-
/O.NEW.KRAH.FF.W.0008.220527T1102Z-220527T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
702 AM EDT Fri May 27 2022

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Anson County in central North Carolina...
  Davidson County in central North Carolina...
  Eastern Forsyth County in central North Carolina...
  Guilford County in central North Carolina...
  Western Montgomery County in central North Carolina...
  Western Randolph County in central North Carolina...
  Stanly County in central North Carolina...

* Until 1000 AM EDT.

* At 702 AM EDT, Doppler radar indicated a line of training 
  thunderstorms producing heavy rain across the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Lexington, 
  Albemarle, Wadesboro, Randleman, Badin Lake, Thomasville, 
  Kernersville, Ansonville, Linwood, Plyler, McLeansville, Archdale, 
  Summerfield, Trinity, Stokesdale and Walkertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Flooding 
is occurring or is imminent. Campers and hikers should avoid streams 
or creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3584 8048 3583 8046 3584 8039 3589 8041
      3589 8037 3626 8018 3624 7965 3551 7980
      3516 8008 3509 8002 3512 7992 3490 7985
      3481 7992 3481 8032 3520 8028 3518 8049
      3550 8018 3558 8021 3572 8033 3574 8046

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
4 follow-up statements
482 
WGUS72 KRAH 271122
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
722 AM EDT Fri May 27 2022

NCC007-057-067-081-123-151-167-271400-
/O.CON.KRAH.FF.W.0008.000000T0000Z-220527T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Davidson NC-Forsyth NC-Guilford NC-Montgomery NC-Randolph
NC-Stanly NC-
722 AM EDT Fri May 27 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS 
MORNING FOR ANSON, EASTERN DAVIDSON, EASTERN FORSYTH, GUILFORD, 
WESTERN MONTGOMERY, WESTERN RANDOLPH AND EASTERN STANLY COUNTIES...

At 722 AM EDT, Doppler radar indicated a line of training 
thunderstorms producing heavy rain across the warned area. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Albemarle, 
  Wadesboro, Randleman, Badin Lake, Thomasville, Kernersville, 
  Ansonville, McLeansville, Archdale, Summerfield, Trinity, 
  Stokesdale, Walkertown, Pleasant Garden, Jamestown and Polkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Flooding 
is occurring or is imminent. Campers and hikers should avoid streams 
or creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3520 8028 3557 8010 3595 8017 3626 8014
      3624 7965 3551 7980 3516 8008 3514 8006
      3514 8008 3511 8007 3509 8002 3509 7999
      3512 7992 3503 7989 3500 7990 3499 7988
      3490 7985 3486 7990 3481 7992 3481 8032

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
429 
WGUS72 KRAH 271152
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
752 AM EDT Fri May 27 2022

NCC057-067-081-271202-
/O.CAN.KRAH.FF.W.0008.000000T0000Z-220527T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-
752 AM EDT Fri May 27 2022

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN DAVIDSON, EASTERN 
FORSYTH AND GUILFORD COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3520 8028 3529 8009 3551 8005 3557 7990
      3591 7982 3591 7972 3551 7980 3516 8008
      3514 8006 3514 8008 3511 8007 3509 8002
      3512 7992 3503 7989 3500 7990 3499 7988
      3490 7985 3486 7990 3481 7992 3481 8032

$$

NCC007-123-151-167-271400-
/O.CON.KRAH.FF.W.0008.000000T0000Z-220527T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Montgomery NC-Randolph NC-Stanly NC-
752 AM EDT Fri May 27 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS 
MORNING FOR ANSON, WESTERN MONTGOMERY, CENTRAL RANDOLPH AND 
SOUTHEASTERN STANLY COUNTIES...

At 752 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Asheboro, Wadesboro, Randleman, Ansonville, Polkton, Norwood, 
  Lilesville, Morven, Peachland, McFarlan, Uwharrie Haven, Lake 
  Tillery, Morrow Mountain State Park, Blewett Falls Lake, Eldorado, 
  White Store, Ulah and Randleman Regional Reservior Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Flooding 
is occurring or is imminent. Campers and hikers should avoid streams 
or creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3520 8028 3529 8009 3551 8005 3557 7990
      3591 7982 3591 7972 3551 7980 3516 8008
      3514 8006 3514 8008 3511 8007 3509 8002
      3512 7992 3503 7989 3500 7990 3499 7988
      3490 7985 3486 7990 3481 7992 3481 8032

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
659 
WGUS72 KRAH 271228
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
828 AM EDT Fri May 27 2022

NCC007-167-271238-
/O.CAN.KRAH.FF.W.0008.000000T0000Z-220527T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Stanly NC-
828 AM EDT Fri May 27 2022

...FLASH FLOOD WARNING IS CANCELLED FOR ANSON AND SOUTHEASTERN 
STANLY COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3551 8005 3557 7990 3591 7982 3591 7972
      3551 7980 3523 8002 3521 8006 3529 8009
      3533 8008 3537 8005 3539 8007

$$

NCC123-151-271400-
/O.CON.KRAH.FF.W.0008.000000T0000Z-220527T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery NC-Randolph NC-
828 AM EDT Fri May 27 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS 
MORNING FOR WESTERN MONTGOMERY AND CENTRAL RANDOLPH COUNTIES...

At 828 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Asheboro, Randleman, Ulah, Eldorado, Morrow Mountain State Park, 
  Randleman Regional Reservior Marina, Lake Tillery and Uwharrie 
  Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3551 8005 3557 7990 3591 7982 3591 7972
      3551 7980 3523 8002 3521 8006 3529 8009
      3533 8008 3537 8005 3539 8007

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

28
284 
WGUS72 KRAH 271335
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
935 AM EDT Fri May 27 2022

NCC123-151-271345-
/O.CAN.KRAH.FF.W.0008.000000T0000Z-220527T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery NC-Randolph NC-
935 AM EDT Fri May 27 2022

...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN MONTGOMERY AND 
CENTRAL RANDOLPH COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3551 8005 3557 7990 3591 7982 3591 7972
      3551 7980 3523 8002 3521 8006 3529 8009
      3533 8008 3537 8005 3539 8007

$$

BLS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:35 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 27, 4:35 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
435 AM EDT Fri May 27 2022

.SYNOPSIS...
A warm front and increasingly humid air will retreat north across
the southern Mid Atlantic this morning. A pre-frontal trough will
then become quasi-stationary over the Piedmont today, followed by
the passage of a cold front across the region tonight. High
pressure, and associated much drier and warm conditions, will build
across the region this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 435 AM Friday...

A mid/upper-level cyclone centered over srn IL/IN this morning will
move ene to PA through 12Z Sat. A preceding, 50-55 kt sly jet streak
extending from the srn Appalachians through the OH Valley in 500 mb
upr air data last evening will strengthen to around 70 kts while
lifting northeast and across the Mid Atlantic today.

At the surface, a quasi-stationary wedge front and broad triple point
low over wrn NC, diabatically-reinforced from multiple rounds of
convection there during the past 12-18 hours, will continue to mix
and pivot north across VA this morning and up the Mid Atlantic coast
through the afternoon. An outflow boundary and confluence axis was
evident in surface observational data from the broad triple point
ssewd across the Upstate of SC and through the Savannah Basin, with
backed/ssely flow and richer maritime Tropical moisture
characterized by surface dewpoints in the lwr 70s to its east. That
boundary, beneath a plume of deeper moisture with PWs of 1.6-1.8",
will likely serve as a focus for bands of convection and multi-layer
overcast that will move slowly ne across the cntl and ern Carolinas
through midday-early afternoon. To the west of that moisture plume
and early day convection, a pre-frontal trough will develop and
strengthen swd across the Piedmont of the Carolinas and VA,
including over the srn and wrn Piedmont of cntl NC, this afternoon.
Stronger heating/deeper mixing in the drier air along and west of
the trough axis, where more sunshine will result, will serve to
sharpen a moisture and instability gradient over the Piedmont.
Additional convection will likely develop and move off this boundary
through the afternoon. Lastly, a cold front will move east and
across cntl NC tonight. While an additional band of showers and
isolated storms will likely accompany the front, the severe threat
will have ended by that time.

Regarding that severe threat, strengthening deep layer flow will
result in 35-50 kts of effective shear, characterized by generally
straight forecast hodographs. While these shear profiles will favor
bowing cells/segments capable of wind damage, the combination of
backed surface flow and the presence of a 35-45 kt low level jet
over the srn Mid Atlantic will maintain elongated and cyclonically-
curved hodographs through 1 km, with an associated mini-
supercell/tornado risk, both in discrete cells and embedded QLCS
segments.

In addition to that severe risk, a flash flooding threat will result
from training cells embedded in slowly-ewd progressing convective
bands and amidst the anomalously high PWs. This threat would be
greatest in urban areas from RDU to FAY.

Temperatures today will be modulated by convection and clouds, with
the highest temperatures in the lwr 80s likely over the srn and wrn
Piedmont this afternoon, and perhaps also in the Coastal Plain
before convection arrives, with upr 70s in between. Cooler and
drier/less humid air will filter across the region overnight-Sat
morning, with lows ranging from upr 50s to mid 60s.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 210 AM Friday...

The upper trough will progress through the region Sat, with the sub-
tropical ridge shifting eastward into the region Sat night. At the
surface, the cold front/surface trough will sit over the Coastal
Plain Sat, then continue eastward to along the NC coast Sat night,
with relatively cool high pressure settling over the Appalachians
and into the mid-Atlantic through Sat night. Some showers and storms
are possible along the lingering front/trough Sat, but should
largely be east of central NC. Otherwise, dry weather is expected
across the area through Sat night. Highs in the low to mid 80s, with
lows in the upper 50s NW to mid 60s SE expected.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 225 AM Friday...

The sub-tropical ridge will remain over the Southeast and mid-
Atlantic through mid-week, with the center of the high generally
over the OH Valley/northern mid-Atlantic. An area of low pressure
off the Southeast US coast Mon/Tue, should move westward and inland
over the Southeast by mid week. While rain cannot be completely
ruled out, the high just to the north should keep it suppressed to
the south. High pressure will dominate at the surface Mon, with a
Piedmont trough possible Tue and Wed. A northern stream wave will
move through the northern Plains and upper MS Valley through Wed and
into the Great Lakes/OH Valley Wed night/Thu, pushing the ridge
south and east. The best chance for rain in the extended forecast
will be with this wave and associated cold front and pre-frontal
trough, as they move into the mid-Atlantic/Northeast US Thu/Thu
night. Temperatures will remain above average, gradually moderating
with time, through at least mid-week.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 220 AM Friday...

Occasionally gusty sly low level flow will transport increasingly
moist and humid air across cntl NC this morning. This regime will
favor both widespread IFR to MVFR ceilings this morning and also the
development and maintenance of multiple bands of showers and storms
ahead of a cold front and following drier and more stable air
that will not move east across the region until tonight.

Outlook: Warm and dry high pressure, and associated VFR conditions,
will extend across the region this weekend through early next week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...KC
LONG TERM...KC
AVIATION...MWS
Hazardous weather outlook, May 27, 6:53 AM EDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
653 AM EDT Fri May 27 2022

NCZ007>011-023>027-040-041-075>077-084>086-281100-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Chatham-Wake-Moore-Lee-Harnett-Richmond-Scotland-Hoke-
653 AM EDT Fri May 27 2022

...TORNADO WATCH 276 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ028-042-043-078-088-089-281100-
Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson-
653 AM EDT Fri May 27 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Bands of thunderstorms today will be capable of producing isolated
tornadoes, damaging wind gusts, and hail. Heavy rain and flash
flooding may also result.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed by late morning or early
afternoon.

NCZ021-022-038-039-073-074-083-281100-
Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Anson-
653 AM EDT Fri May 27 2022

...TORNADO WATCH 276 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, May 27, 4:50 AM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
450 AM EDT Fri May 27 2022

NCZ021-270945-
Forsyth NC-
450 AM EDT Fri May 27 2022

...A strong thunderstorm will impact portions of western Forsyth
County through 545 AM EDT...

At 450 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bermuda Run, or near Mocksville, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winston-Salem, Clemmons, Bermuda Run, Huntsville, Lewisville, Rural
Hall, Pfafftown, Stanleyville and Donnaha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8012
      3597 8038 3597 8040 3599 8042 3601 8042
      3603 8045 3606 8046 3604 8049 3605 8051
      3609 8052
TIME...MOT...LOC 0850Z 212DEG 30KT 3598 8050

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

10
Special weather statement, May 27, 6:21 AM EDT, 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
621 AM EDT Fri May 27 2022

NCZ021-022-038-271045-
Guilford NC-Forsyth NC-Davidson NC-
621 AM EDT Fri May 27 2022

...A strong thunderstorm will impact portions of Forsyth,
northeastern Davidson and northwestern Guilford Counties through 645
AM EDT...

At 621 AM EDT, Doppler radar was tracking multiple strong
thunderstorms over Winston-Salem and Midway, moving northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Thomasville, Kernersville,
Clemmons, Lewisville, Summerfield, Stokesdale and Walkertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 200 PM EDT for central North
Carolina.

&&

LAT...LON 3614 8044 3621 8045 3622 8043 3624 8045
      3626 8045 3625 7982 3592 8005 3593 8037
      3596 8038 3599 8042 3601 8041 3603 8044
      3612 8046
TIME...MOT...LOC 1021Z 222DEG 35KT 3610 8028

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10
Special weather statement, May 27, 6:25 AM EDT, 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
625 AM EDT Fri May 27 2022

NCZ073-074-083-271130-
Stanly NC-Anson NC-Montgomery NC-
625 AM EDT Fri May 27 2022

...A strong thunderstorm will impact portions of northwestern Anson,
western Montgomery and Stanly Counties through 730 AM EDT...

At 624 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Marshville, or 13 miles northeast of Monroe, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albemarle, Troy, Badin Lake, Plyler, Midland, Locust, Norwood, Badin,
Oakboro and Stanfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 200 PM EDT for central North
Carolina.

&&

LAT...LON 3550 8030 3551 7977 3550 7977 3512 8010
      3508 8029 3520 8028 3520 8030 3518 8031
      3517 8035 3518 8037 3517 8039 3517 8042
      3516 8044 3516 8046 3518 8048 3517 8049
      3519 8051
TIME...MOT...LOC 1024Z 222DEG 37KT 3511 8035

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:15 PM EDTSpecial Weather StatementRAHForsyth60 min
May 27, 3:09 AM EDTSevere Thunderstorm WarningRAHForsyth36 min
May 27, 3:22 AM EDTTornado WarningRAHForsyth23 min
May 27, 4:50 AM EDTSpecial Weather StatementRAHForsyth55 min
May 27, 6:21 AM EDTSpecial Weather StatementRAHForsyth24 min
May 27, 6:25 AM EDTSpecial Weather StatementRAHStanly65 min
May 27, 6:42 AM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly63 min
May 27, 6:43 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford62 min
May 27, 7:12 AM EDTSpecial Weather StatementRAHAnson, Montgomery63 min
May 27, 7:34 AM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond56 min
May 27, 7:46 AM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph59 min
May 27, 8:21 AM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Orange, Person54 min
May 27, 8:29 AM EDTSevere Thunderstorm WarningRAHChatham, Durham, Harnett, Lee, Montgomery, Moore and 2 more61 min
May 27, 8:43 AM EDTTornado WarningRAHPerson32 min
May 27, 8:48 AM EDTSpecial Weather StatementRAHHoke, Scotland42 min
May 27, 9:20 AM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Harnett, Lee and 5 more55 min
May 27, 9:31 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange119 min
May 27, 9:38 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke67 min
May 27, 9:54 AM EDTFlash Flood Warning Considerable damage threatRAHDurham, Orange2 hr
May 27, 10:10 AM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Harnett, Johnston and 3 more65 min
May 27, 10:44 AM EDTSpecial Weather StatementRAHHalifax16 min
May 27, 10:56 AM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Johnston, Nash, Vance, Wake and 1 more64 min
May 27, 10:59 AM EDTSpecial Weather StatementRAHEdgecombe31 min
May 27, 11:41 AM EDTSpecial Weather StatementRAHHalifax34 min
May 27, 12:09 PM EDTSevere Thunderstorm WarningRAHHalifax11 min
May 27, 2:33 PM EDTSpecial Weather StatementRAHAnson, Richmond27 min
May 27, 2:44 PM EDTSpecial Weather StatementRAHMoore31 min
May 27, 3:15 PM EDTSpecial Weather StatementRAHLee30 min
May 27, 3:22 PM EDTSpecial Weather StatementRAHMoore, Richmond23 min
May 27, 3:42 PM EDTSpecial Weather StatementRAHLee33 min
May 27, 3:58 PM EDTSpecial Weather StatementRAHHarnett32 min
May 27, 4:11 PM EDTAreal Flood AdvisoryRAHLee, Moore2 hr
May 27, 4:16 PM EDTSpecial Weather StatementRAHLee29 min
May 27, 4:26 PM EDTSpecial Weather StatementRAHDurham, Granville64 min
May 27, 4:32 PM EDTAreal Flood AdvisoryRAHDurham, Orange106 min
May 27, 4:48 PM EDTSpecial Weather StatementRAHHarnett57 min
May 27, 4:55 PM EDTSpecial Weather StatementRAHScotland65 min
May 27, 5:04 PM EDTSpecial Weather StatementRAHWake26 min
May 27, 5:06 PM EDTFlash Flood Warning Considerable damage threatRAHJohnston, Wake114 min
May 27, 5:18 PM EDTSevere Thunderstorm WarningRAHWake42 min
May 27, 5:22 PM EDTTornado WarningRAHWake23 min
May 27, 5:42 PM EDTTornado WarningRAHJohnston, Wake17 min
May 27, 5:57 PM EDTSpecial Weather StatementRAHFranklin33 min
May 27, 6:29 PM EDTSpecial Weather StatementRAHNash31 min
May 27, 6:56 PM EDTAreal Flood WarningRAHWake109 min
May 27, 6:56 PM EDTSpecial Weather StatementRAHHarnett34 min
May 27, 7:00 PM EDTSpecial Weather StatementRAHHalifax60 min

Nearby

Flash Flood Warnings in North Carolina, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.